Search the Community
Showing results for tags 'histamine intolerance'.
Found 2 results
I am the mother of a man who has been going through a difficult and prolonged withdrawal from a combination of ssri's. The last dose was just over 12 months ago, although he had previously reinstated to get relief from a range of intolerable symptoms, following his initial attempt at discontinuing ssri's. He found that reinstating did not have the effect of relieving many of his symptoms, and therefore decided to again withdraw. I am hoping that in joining this forum that I will be able to describe how I have been coping (or not) in a supportive and caring role. My son has been following the posts on this site, although he has not yet signed up, but has encouraged me to jump in and share my perspective. And, I hope, benefit from everyone's experience. I am hugely stressed witnessing the ordeal and pain that he is enduring. He is also experiencing what we have identified as histamine intolerance and is greatly affected physically and emotionally by even the smallest quantities of foods and even herbs. thereby severely limiting what he can eat. This sensitivity is very slowing diminishing over several months' time, with taking a daily specific type of probiotic, and adhering to a very limited range of foods- ie, brown rice, cooked legumes, and very fresh vegetables and certain fruit.-and very rarely, plain poached white fish. He continues to experience traumatic mood swings, with despair and crying and screaming when he is overwhelmed. He is an insightful, loving, and intelligent man who finds that he is losing his ability to think clearly and to plan a continuing path through this living hell
rowinghippy posted a topic in Symptoms and self-careI'm writing to hopefully get some insight, see if anyone had problems they assumed were WD, but turned out to be something else that once addressed led to noticeable improvement, and see if anyone has symptoms not shared by most others here (i.e. my insane hunger/destroyed cues). Even if you don't read this whole post (long, sorry) answering 2 or 3 would be great! Long story short, I was recovering from anorexia when put on Celexa. My body was unstable then, and the drugs made it worse. A month in I had increased hunger, looser bowel movements, insomnia, etc. Slowly I developed food sensitivities, dairy first, then gluten, and now it seems a whole host of things. Recently went to a gastro, was diagnosed with sibo. Took xifaxan for 2 weeks, saw some really good improvement the first week, then worsened the 2nd. Back to where I started before the antibiotic by now. I'm struggling to determine if the sibo is what has actually caused my food sensitivities, leaky gut, increased hunger, weight gain (really driving me crazy, especially since I worked so hard to gain weight/stay stable after anorexia), etc. or if my gut is just messed up b/c of the meds and sibo is a result, reinforcing the above issues. Part of me doesn't think it's entirely WD, since I don't see many people here with the problems I'm facing. But hunger, etc. problems got to be the worst both times I tapered before, slowly evening out to my state now (not driving me suicidal) which makes me think the sibo/issues are tied to WD (also since the sibo problems seemed to come back immediately after the antibiotic). I'm going crazy trying to figure everything out (between anorexia recovery, celexa side effects, and now WD, I don't know what 'stability' is). Keep messing around with my diet in the meantime, with little success. moderator note: SIBO = small intestine bacterial overgrowth